Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 30, 2021, 1:37 PM CST for Crenshaw County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2021, 1:37 PM CST (19:37 UTC)
- Expired
- Dec 30, 2021, 2:00 PM CST
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.25 in
- Wind
- 40
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 73 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted.
404
WWUS84 KMOB 301937
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
137 PM CST Thu Dec 30 2021
ALZ058-302000-
Crenshaw AL-
137 PM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of southeastern
Crenshaw County through 200 PM CST...
At 137 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Glenwood, or near Luverne, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Luverne, Brantley, Rutledge and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
south central Alabama.
&&
LAT...LON 3156 8629 3174 8633 3178 8615 3166 8615
3166 8616 3165 8616 3163 8618 3162 8618
3162 8615 3157 8615
TIME...MOT...LOC 1937Z 259DEG 32KT 3167 8623
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 30, 12:43 PM CST, 54 minutes earlier.
Area forecast discussion, Dec 30, 12:43 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1243 PM CST Thu Dec 30 2021
.MESOANALYSIS UPDATE /Through Early This Evening/...A subtle
shortwave in southwesterly flow aloft will move across the area
this afternoon as a weak surface boundary slowly sags south into
interior southwest and south-central Alabama. Strong heating of
the warm sector airmass south of the front has allowed for
temperatures to rise into the lower 80s with dewpoints around 70
degrees. This is resulting in MLCAPE values between 1000-1500j/kg
per the latest 18z SPC mesoscale analysis. Deep convection is
ongoing along the low level convergence zone associated with the
frontal boundary. This boundary as it gradually sags south will be
the primary focus for additional storm development. Any deep
convection that can fire along the front will likely tap in to the
moderate instability and stronger deep layer shear to organize at
least mid level mesocyclones that will be capable of sporadic
bouts of large hail and damaging winds.
A few limiting factors will be the residual warm nose present
around 700mb across the warm sector (noted from 12z regional
soundings) and lack of stronger large scale ascent. In addition,
low level winds are on the weaker side and this may tend to hamper
more widespread wind damage potential.
Regardless, there is enough of a threat this afternoon across
interior southwest and south-central Alabama to support a few
isolated damaging wind gusts and bouts of large hail. Please
continue to closely monitor the situation throughout this
afternoon if you live or will be traveling across these areas.
Elsewhere, expect scattered showers and isolated storms to develop
but likely remain below severe limits.
Any strong to severe thunderstorm threat should diminish early
this evening with the loss of heating and instability. Dense fog
will likely become an issue later this evening near the coast and
across area bays and sounds where a favorable set up will exist as
warm humid air overspreads the cooler waters in these areas. /JLH
&&
.AVIATION...18z Issuance...Generally MVFR CIGs continue to prevail
through the early afternoon with VFR CIGs expected to return to
all terminals by the mid-afternoon. Winds will remains out of the
southwest around 10kts with higher gusts possible through the rest
of the afternoon. Tonight, winds diminish to generally around
5kts or less at all TAF sites. Showers, and a few isolated
thunderstorms are also possible throughout the day today. VSBY's
will remain VFR through the rest of the day at all TAF sites.
Going into tonight, expecting both CIGs begin lowering to MVFR
after sunset and then quickly lower to IFR, and possibly even LIFR
later tonight. VSBY's are also expected to gradually lower
tonight with IFR conditions expected around midnight as fog begins
to form especially closer to the coast given ideal conditions.
JEH/88
&&
.MARINE...Moderate southwesterly flow, with stronger gusts, will
persist through Friday. By Saturday, a strong cold front will
approach the marine zones, bringing with it strong southwesterly
winds, and building seas. In the wake of the front, strong
northwesterly flow, with the possibility of gale force gusts, is
expected for Sunday afternoon, and into the evening hours.
Additionally, seas will build to around 5-7 feet within 20 NM from
the coast, and up to 7-9 feet further offshore. Winds and seas
slowly begin to subside on Monday. /96
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.
FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.
MS...None.
GM...Dense Fog Advisory from 6 PM this evening to 11 AM CST Friday
for GMZ630>636-650-655.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Dec 30, 1:05 PM CST, 32 minutes before
Special Weather Statement National Weather Service Mobile AL 105 PM CST Thu Dec 30 2021 ALZ266-FLZ202-204-206-302115- Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- Including the cities of Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 105 PM CST Thu Dec 30 2021 A narrow band of dense fog is currently impacting coastal Alabama and western Florida Panhandle counties. Reductions in visibility to less than one are possible especially when driving over bay bridges and closer to the immediate coast. Motorists should reduce speed if driving through these areas.
Special weather statement, Dec 30, 1:36 PM CST, 1 minute before
Special Weather Statement
National Weather Service Mobile AL
136 PM CST Thu Dec 30 2021
ALZ053-054-302015-
Clarke AL-Wilcox AL-
136 PM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of north central Clarke
and southwestern Wilcox Counties through 215 PM CST...
At 135 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles west of Thomasville, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thomasville, Pine Hill and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
south central and southwestern Alabama.
&&
LAT...LON 3202 8743 3190 8741 3186 8747 3184 8801
3196 8800 3199 8777 3199 8767 3200 8766
3200 8763 3201 8762 3203 8750
TIME...MOT...LOC 1935Z 263DEG 30KT 3194 8789
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Dec 30, 1:37 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
137 PM CST Thu Dec 30 2021
ALZ058-302000-
Crenshaw AL-
137 PM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of southeastern
Crenshaw County through 200 PM CST...
At 137 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Glenwood, or near Luverne, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Luverne, Brantley, Rutledge and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
south central Alabama.
&&
LAT...LON 3156 8629 3174 8633 3178 8615 3166 8615
3166 8616 3165 8616 3163 8618 3162 8618
3162 8615 3157 8615
TIME...MOT...LOC 1937Z 259DEG 32KT 3167 8623
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 11:40 PM CST | Marine Dense Fog Advisory | MOB | 9 hr | |
| Dec 30, 9:21 AM CST | Marine Dense Fog Advisory | MOB | 46 hr | |
| Dec 30, 1:23 PM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 22 hr |
| Dec 30, 1:36 PM CST | Special Weather Statement | MOB | Clarke | 39 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.